Alert archive / Kansas / Flash Flood Warnings in 2011

Flash Flood Warning 30, NWS Goodland, KS

October 7, 2011Wichita County, Kansas

NWS Goodland, KS issued this flash flood warning at Oct 7, 2011, 8:59 PM CDT for Wichita County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2011, 8:59 PM CDT (01:59 UTC)
Expired
Oct 8, 2011, 3:00 AM CDT
In force
6 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

County Wichita County, KS

The radar

The Goodland radar (KGLD), 107 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WGUS53 KGLD 080159
FFWGLD
KSC203-080800-
/O.NEW.KGLD.FF.W.0030.111008T0159Z-111008T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
859 PM CDT FRI OCT 7 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN WICHITA COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 300 AM CDT SATURDAY

* AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  SEVERAL ROUNDS OF THUNDERSTORMS HAVE MOVED ACROSS THE AREA...WITH  
  ADDITIONAL HEAVY RAINFALL EXPECTED THROUGH THE NIGHT. RADAR         
  ESTIMATES 1 TO 3 INCHES OF RAIN HAS FALLEN ACROSS SOUTHEAST        
  WICHITA COUNTY...WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE          
  OVERNIGHT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LEOTI...LYDIA AND MARIENTHAL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.

&&

LAT...LON 3867 10128 3870 10113 3827 10112 3826 10113
      3826 10146

$$

JRM
2 follow-up statements
690 
WGUS73 KGLD 080453
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1053 PM MDT FRI OCT 7 2011

KSC203-080800-
/O.CON.KGLD.FF.W.0030.000000T0000Z-111008T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WICHITA KS-
1153 PM CDT FRI OCT 7 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WICHITA COUNTY
UNTIL 300 AM CDT...

AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS 
THE WARNED AREA. RADAR ESTIMATES OF 2 TO 4 INCHES WERE COMMON ACROSS 
THE AREA...WITH ADDITIONAL HEAVY RAINFALL EXPECTED OVERNIGHT. FLASH 
FLOODING OF SOME COUNTY ROADS AND OTHER LOW SPOTS IS EXPECTED.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEOTI...LYDIA AND MARIENTHAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND.

&&

LAT...LON 3867 10128 3870 10113 3827 10112 3826 10113
      3826 10146

$$

JRM
052 
WGUS73 KGLD 080753
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
153 AM MDT SAT OCT 8 2011

KSC203-080808-
/O.EXP.KGLD.FF.W.0030.000000T0000Z-111008T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WICHITA KS-
253 AM CDT SAT OCT 8 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN WICHITA
COUNTY WILL BE ALLOWED TO EXPIRE AT 200 AM MDT/300 AM CDT/...

THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD 
WARNING THROUGH TOMORROW AFTERNOON.

LAT...LON 3867 10128 3870 10113 3827 10112 3826 10113
      3826 10146

$$

JRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 6:10 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Oct 7, 6:10 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MDT FRI OCT 7 2011

.DISCUSSION...
243 PM MDT FRI OCT 7 2011

MAIN FORECAST PROBLEMS WILL BE COVERAGE/AMOUNT OF UPCOMING
PRECIPITATION EVENT...WHEN TO END THE PRECIPITATION...AND HOW MUCH TO
COOL OF TEMPERATURES THIS WEEKEND. SATELLITE SHOWING A NEARLY ZONAL
FLOW IN THE PACIFIC THAT TRANSITIONS INTO A HIGHLY AMPLIFIED/BLOCKY
PATTERN FROM NORTH AMERICA INTO THE WESTERN ATLANTIC. FIRST PART OF
MAJOR UPPER TROUGH IS OVER THE NORTH CENTRAL PORTION OF THE COUNTRY
AND MOVING TOWARD THE NORTH. THE SECOND...SOUTHERN PART OF THIS UPPER
TROUGH IS DIGGING/DEEPENING/SLIGHTLY CUTTING OFF OVER THE SOUTHERN
GREAT BASIN. FRONT THAT WAS A PART OF THUNDERSTORM EVENT FROM LAST
NIGHT IS NEAR THE EASTERN END OF THE FORECAST AREA WITH A
MOIST/UNSTABLE AIR MASS AHEAD OF IT.

AT JET LEVEL...THE MODELS TENDED TO HAVE THE JET SEGMENT THAT IS
CURRENTLY ROUNDING THE BOTTOM AND SOUTHEAST SIDE OF INCOMING TROUGH
TOO FAR SOUTH AND EAST. THE UKMET/ECMWF WERE THE WORST WITH THE GFS
DOING SLIGHTLY BETTER THAN THE NAM. AT MID LEVELS...MODELS HAVING A
LITTLE DIFFICULTY WITH OUR COMPLEX UPPER TROUGH. IN GENERAL THEY
WERE TOO PROGRESSIVE IN THEIR INITIALIZATION. OVERALL THE GFS AND
CANADIAN WERE DOING SLIGHTLY BETTER THAN THE ECMWF. ON THE SURFACE
WIND AND PRESSURE FIELD...THE GFS WAS DOING A LITTLE BETTER THAN
THE NAM/ECMWF. ON THE LOW LEVEL THERMAL FIELD THE MODELS WERE CLOSE
WITH THE CANADIAN DOING SLIGHTLY BETTER.

BASED ON HEIGHT FALL ANALYSIS...STRONG EASTERN CONUS UPPER RIDGE...
AND MODEL BIAS OF A COMPLICATED TROUGH OF THIS NATURE...WILL TEND
TO BELIEVE A SLOWER/DEEPER AND FURTHER WEST PROGRESSION OF THE UPPER
TROUGH TO OUR WEST.

TONIGHT...UPPER LOW OVER THE FOUR CORNERS WILL FINALLY LIFT OUT
ACROSS THE CENTRAL ROCKIES TONIGHT. STRONG SYNOPTIC SCALE LIFT AND
JET LEVEL DIVERGENCE WILL CONTRIBUTE TO WIDESPREAD THUNDERSTORMS.
SURFACE FRONT DRAPED ACROSS THE EASTERN FORECAST AREA WILL RETREAT
WESTWARD AS A WARM FRONT...PROVIDING FURTHER FOCUS FOR
THUNDERSTORMS. ENVIRONMENT WILL BE MODERATELY UNSTABLE AND STRONGLY
SHEARED...LEADING TO THE POSSIBILITY OF ORGANIZED UPDRAFTS CAPABLE
OF PRODUCING LARGE HAIL...STRONG WINDS...AND ISOLATED TORNADOES.
DIVERGENCE ALOFT AND SLOW MOVING UPPER SYSTEM SUGGEST THE
POSSIBILITY OF TRAINING STORMS AND HEAVY RAINFALL AS WELL.

024

SATURDAY/SATURDAY NIGHT...RIGHT REAR QUADRANT OF THE UPPER JET MOVES
INTO THE AREA DURING THE DAY AND THEN REMAINS NEAR OR OVER THE
AREA...ESPECIALLY IN THE WEST...DURING THE NIGHT. LOW LEVEL FOCUS
ALONG WITH MID LEVEL LIFT WILL CONTINUE...ESPECIALLY THROUGH THE
MIDDLE OF THE DAY. MODELS WANT TO DRY THINGS DURING THE AFTERNOON
BUT LEARY OF THAT CONSIDERING THE JET IN THE AREA. SREF POPS REMAIN
PRETTY HIGH THROUGH THE DAY WITH THE LOWEST IN THE SOUTH. SO DID
TREND DOWN POPS A LITTLE...MAINLY IN THE SOUTH DURING THE AFTERNOON.
ALSO WITH CLOUDS AND PRECIPITATION...TRIED TO MAKE MAXES AS COOL AS
POSSIBLE BUT STILL MAY BE WARM.

THERE MAY BE A BRIEF REPRIEVE DURING THE EVENING. HOWEVER...MODELS
HAVE CONTINUED THE TREND OF BEING SLOWER WITH SYSTEM PLUS ACTUALLY
GIVING THE TROUGH MORE OF A NEGATIVE TILT AND ANOTHER STRONG
SHORTWAVE TROUGH ROTATING AROUND IT. SREF POPS REMAIN PRETTY
ESPECIALLY IN THE NORTH AND EAST. SO TRENDED POPS IN THAT WAY.

SUNDAY/SUNDAY NIGHT...SLOWER TREND WITH SYSTEM CONTINUES THIS PERIOD
WITH NEGATIVELY TILTED TROUGH OR CUTOFF DEVELOPING TO OUR SOUTH AND
WEST. CANADIAN IS THE MOST ROBUST WITH THIS. AGAIN SREF POPS ARE
RATHER HIGH THROUGH THE DAY. IN FACT IT LOOKS LIKE COVERAGE OF
PRECIPITATION INCREASES THROUGH THE DAY. SO AGAIN INCREASED POPS
ESPECIALLY IN THE EAST TO NORTHEAST HALF. PRECIPITATION SHOULD
SLOWLY END FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA DURING THE
NIGHT. BECAUSE OF THE CLOUD COVER AND PRECIPITATION AROUND ON
SUNDAY TRENDED THE MAXES DOWN. BUT AGAIN AM AFRAID THAT AM TOO WARM.

MONDAY...WEAK RIDGING/WESTERLY FLOW ALOFT AND FAVORABLE SURFACE WILL
MAKE FOR DRY DAY AND WARMING TEMPERATURES.

MONDAY NIGHT THROUGH FRIDAY...RATHER BENIGN PERIOD. MAY BE SOME
LIGHT PRECIPITATION AT THE BEGINNING OF THE PERIOD. DRY
PROGRESSIVE/WESTERLY FLOW ALOFT THROUGH MOST OF THE PERIOD WITH
RIDGING BY THE END WILL MAKE FOR A DRY FORECAST ALONG WITH A SLOW
WARMING TREND.

THANKS TO ALL WHO COLLABORATED.

BULLER
&&

.AVIATION...
510 PM MDT FRI OCT 7 2011

FOR THE 00Z TAFS...COLD FRONT CURRENTLY RETROGRADING BACK INTO THE
AREA...WITH SHRA/TSRA DEVELOPING ALONG IT. EXPECT SHRA/TSRA TO
CONTINUE TO DEVELOP AND INCREASE IN COVERAGE THROUGH THE EVENING
HOURS. A SEVERE THUNDERSTORM IS POSSIBLE IN THE AREA THROUGH THE
EVENING HOURS. PRECIPITATION WILL CONTINUE INTO THE OVERNIGHT
HOURS AND TRANSITION TO MAINLY SHRA. TSRA WILL ONCE AGAIN BE
POSSIBLE TOMORROW AFTERNOON. AS FAR AS CIG/VIS...EXPECT TEMPO MVFR
CIGS/VIS IN HEAVIER TSRA EARLY...THEN TRANSITIONING TO
PREDOMINANTLY MVFR CIG/VIS IN RAINSHOWERS. EXPECT CONDS TO IMPROVE
TO VFR AFTER MIDDAY TOMORROW.

BAS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Oct 7, 11:30 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT FRI OCT 7 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081445-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1030 AM MDT FRI OCT 7 2011 /1130 AM CDT FRI OCT 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA
LATER THIS AFTERNOON AND TONIGHT. LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL WILL
ALSO OCCUR. STORMS WILL DEVELOP THIS AFTERNOON ALONG A COLD FRONT
LOCATED FROM NEAR MCCOOK NEBRASKA SOUTHWEST TO TRIBUNE KANSAS.
STORMS WILL THEN SPREAD NORTH OVER THE REMAINDER OF THE AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY...MAINLY IN
THE MORNING. AT THIS TIME...STORMS ON SATURDAY ARE NOT EXPECTED TO
BECOME SEVERE.

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND
EVENING...MAINLY EAST OF HIGHWAY 25 IN NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

In the hours before

Special weather statement, Oct 7, 6:48 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM CDT FRI OCT 7 2011

KSZ014-015-028-029-080000-
GOVE-LOGAN-SHERIDAN-THOMAS-
648 PM CDT FRI OCT 7 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN
COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS AND
GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF OAKLEY...MOVING NORTH AT 45
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3893 10098 3927 10086 3926 10068 3924 10049
      3913 10056 3887 10074
TIME...MOT...LOC 2348Z 201DEG 37KT 3902 10080

JRM
Local storm report, Oct 7, 7:10 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             7 SSW MENLO             39.26N 100.77W
10/07/2011  E1.00 INCH       THOMAS             KS   PUBLIC

&&

BAS
Special weather statement, Oct 7, 7:42 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
742 PM CDT FRI OCT 7 2011

KSZ002-003-014-015-080100-
DECATUR-RAWLINS-SHERIDAN-THOMAS-
742 PM CDT FRI OCT 7 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN
COUNTY IN NORTHWEST KANSAS...RAWLINS COUNTY IN NORTHWEST KANSAS AND
DECATUR COUNTY IN NORTHWEST KANSAS...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HALFORD...MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3972 10078 3964 10054 3933 10074 3940 10095
TIME...MOT...LOC 0043Z 204DEG 36KT 3945 10079

JRM
Local storm report, Oct 7, 7:50 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
650 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     FUNNEL CLOUD     4 S GRINNELL            39.07N 100.63W
10/07/2011                   GOVE               KS   TRAINED SPOTTER

&&

PMURRAY
Special weather statement, Oct 7, 7:59 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
759 PM CDT FRI OCT 7 2011

KSZ002-003-014-080130-
DECATUR-RAWLINS-THOMAS-
759 PM CDT FRI OCT 7 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...RAWLINS
COUNTY IN NORTHWEST KANSAS AND DECATUR COUNTY IN NORTHWEST KANSAS...

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF REXFORD...MOVING NORTHEAST AT 40
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3991 10036 3957 10059 3957 10072 3947 10073
      3950 10086 3957 10083 3966 10082 3978 10074
      3992 10068
TIME...MOT...LOC 0059Z 205DEG 36KT 3958 10072

ROBINSON
Local storm report, Oct 7, 8:04 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
704 PM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     FUNNEL CLOUD     2 SW GRAINFIELD         39.09N 100.50W
10/07/2011                   GOVE               KS   EMERGENCY MNGR

            PUBLIC ALSO REPORTED A FUNNEL IN SAME LOCATION.

&&

PMURRAY

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:08 PM CDTSevere Thunderstorm WarningGLDGove, Logan37 min
Oct 7, 7:10 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan, Thomas21 min
Oct 7, 7:23 PM CDTTornado WarningGLDGove, Sheridan37 min
Oct 7, 7:42 PM CDTSpecial Weather StatementGLDSheridan18 min
Oct 7, 7:55 PM CDTTornado WarningGLDGove, Sheridan35 min
Oct 7, 7:59 PM CDTSpecial Weather StatementGLDDecatur31 min
Oct 7, 9:01 PM CDTSevere Thunderstorm WarningGLDWichita29 min
Oct 7, 9:19 PM CDTSevere Thunderstorm WarningGLDWichita41 min
Oct 7, 9:43 PM CDTSpecial Weather StatementGLDGove17 min
Oct 7, 9:50 PM CDTTornado WarningGLDGove25 min
Oct 7, 10:03 PM CDTSpecial Weather StatementGLDWichita12 min
Oct 7, 10:09 PM CDTTornado WarningGLDGove, Sheridan18 min
Oct 7, 10:10 PM CDTTornado WarningGLDGove35 min
Oct 7, 10:15 PM CDTSpecial Weather StatementGLDWichita30 min
Oct 7, 10:21 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Wichita54 min
Oct 7, 10:26 PM CDTSevere Thunderstorm WarningGLDGove, Graham, Sheridan64 min
Oct 7, 10:34 PM CDTFlash Flood WarningGLDGove, Logan, Sheridan4 hr
Oct 7, 10:41 PM CDTTornado WarningGLDGove, Sheridan34 min
Oct 7, 10:56 PM CDTSevere Thunderstorm WarningGLDWichita49 min
Oct 7, 10:58 PM CDTSevere Thunderstorm WarningGLDNorton44 min
Oct 7, 11:20 PM CDTSevere Thunderstorm WarningGLDGove, Greeley, Logan, Wichita40 min
Oct 7, 11:27 PM CDTSevere Thunderstorm WarningGLDGraham, Norton, Sheridan48 min
Oct 7, 11:38 PM CDTTornado WarningGLDWichita37 min
Oct 8, 12:02 AM CDTFlash Flood WarningGLDLogan, Wichita3 hr
Oct 8, 12:11 AM CDTSevere Thunderstorm WarningGLDLogan, Wallace, Wichita49 min
Oct 8, 12:18 AM CDTTornado WarningGLDGove, Logan27 min
Oct 8, 12:23 AM CDTTornado WarningGLDLogan37 min
Oct 8, 12:52 AM CDTSevere Thunderstorm WarningGLDLogan, Thomas38 min
Oct 8, 2:26 AM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Sheridan34 min
Oct 8, 2:52 AM CDTAreal Flood WarningGLDDecatur, Gove, Graham, Logan, Norton, Sheridan and 2 more12 hr
Oct 8, 10:26 AM CDTRiver Flood WarningGLDNorton26 hr

Nearby

Flash Flood Warnings in Kansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.